Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The Russo-Dye Theorem in Nest Algebras


Author: Kenneth R. Davidson
Journal: Proc. Amer. Math. Soc. 126 (1998), 3055-3059
MSC (1991): Primary 47D25
DOI: https://doi.org/10.1090/S0002-9939-98-04538-9
MathSciNet review: 1468188
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that the convex hull of the unitary elements of a nest algebra contains the whole unit ball if and only if both $0_+$ and $I_-^\perp$ are either zero or infinite rank.


References [Enhancements On Off] (What's this?)

  • 1. M. Anoussis and E. Katsoulis, A nonself-adjoint Russo-Dye Theorem, Math. Ann. 304, (1996), 685-699. MR 97f:47042
  • 2. K.R. Davidson, Nest Algebras, Pitman Research Notes in Mathematics Series, vol. 191, Longman Scientific and Technical Pub. Co., London, New York, 1988. MR 90f:47062
  • 3. R.V. Kadison and G.K. Pedersen, Means and convex combinations of unitary operators, Math. Scand. 57 (1985), 245-266. MR 87g:47078
  • 4. D.R. Larson, Nest algebras and similarity transformations, Ann. Math. 121 (1985), 409-427. MR 86j:47061
  • 5. R. Moore and T. Trent, Extreme points of certain operator algebras, Indiana U. Math. J. 36 (1987), 645-650. MR 89d:47103
  • 6. B. Russo and H. Dye, A note on unitary operators in C*-algebras, Duke Math. J. 33 (1966), 413-416. MR 33:1750

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47D25

Retrieve articles in all journals with MSC (1991): 47D25


Additional Information

Kenneth R. Davidson
Email: krdavidson@math.uwaterloo.ca

DOI: https://doi.org/10.1090/S0002-9939-98-04538-9
Received by editor(s): March 17, 1997
Additional Notes: The author was partially supported by an NSERC grant and a Killam Research Fellowship.
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society